Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 149, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 3, 2015, 4:19 PM EDT for Beaver County, Pennsylvania; 4 counties in Ohio; Brooke County, Hancock County, West Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2015, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 3, 2015, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Beaver County, PA, Brooke County, WV, Hancock County, WV
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:02 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 2:02 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 202 PM EDT MON AUG 3 2015 .SYNOPSIS... SHOWER AND THUNDERSTORM DEVELOPMENT WILL ACCOMPANY A COLD FRONT PASSAGE LATER TODAY. && .NEAR TERM /THROUGH TONIGHT/... AFTERNOON FOCUS IS ON CONVECTION POTENTIAL IN ADVANCE OF A COLD FRONT SLATED FOR EVENING PASSAGE ACROSS THE UPPER OHIO VALLEY REGION. MODELS HAVE...AS USUAL...STRUGGLED WITH THE AMOUNT OF INSTABILITY RESULTING FROM BOUNDARY LAYER MOISTURE PROFILES...ALTHOUGH MODEST DEEP LAYER SHEAR HAS DEVELOPED AS ANTICIPATED. NEVERTHELESS...FILTERED INSOLATION WITH LOW TO MID 60S F DEWPOINTS WILL YIELD SUFFICIENT CAPE FOR CONVECTION AND POSSIBLY BALANCE WITH THE SHEAR FOR SOME ORGANIZED STORMS. THE PRIMARY LIMITING FACTOR STILL SEEMS TO BE THE TIMING OF UPPER SHORTWAVE TROF AXIS...SUBSIDENCE AREA OF WHICH APPEARS TO BE SHIFTING ACROSS OHIO AS PER SATELLITE IMAGERY. BOTTOM LINE IS THAT THE SPC SLIGHT RISK PROGNOSIS LOOKS REASONABLE FOR NOW WITH THE PRIMARY THREAT COMING FROM DAMAGING WIND GUSTS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS WILL FADE THIS EVENING AS THE FRONT SLIDES ACROSS THE I 70 CORRIDOR. LINGERING SHOWERS ARE THUS POSSIBLE ACROSS THE SOUTHERN COUNTIES INTO THE OVERNIGHT HOURS. TUESDAY LOOKS TO BE A DRY DAY WITH BROAD HIGH PRESSURE BUILDING OVER THE UPPER OHIO VALLEY. A WEAK SHORTWAVE TROUGH COULD BRING A SHOWER TO THE NORTH LATE IN THE DAY...BUT MOISTURE WILL BE LIMITED. MOST OF WEDNESDAY DAY SHOULD BE DRY. ANOTHER WEAK FRONT WILL CROSS THE AREA LATE IN THE DAY...WHICH COULD SPARK A FEW SCATTERED SHOWERS. AT THIS POINT...CONFIDENCE IS LOW WITH HOW MUCH RAIN THIS FEATURE WILL BE ABLE TO PRODUCE AS MOISTURE AND UPPER LEVEL SUPPORT ARE SPARSE. TEMPERATURES WILL REMAIN AROUND SEASONAL AVERAGES THROUGH THE PERIOD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THERE IS GOOD AGREEMENT IN THE LONG TERM FORECAST AS AN UPPER TROUGH REMAINS PARKED OVER THE EASTERN US. SEVERAL SHORTWAVES MOVING THROUGH THE UPPER FLOW WILL MAINTAIN THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...WITH OVERALL BETTER CONSENSUS BETWEEN THE GFS AND ECMWF THAN IN THE PREVIOUS DAYS RUNS. WITH THE TROUGH PROGGED TO DEEPEN BY NEXT WEEKEND...EXPECT TEMPERATURES TO TREND A FEW DEGREES COOLER THAN SEASONAL AVERAGES IN NORTHERLY FLOW. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR WILL DOMINATE. SCATTERED THUNDERSTORMS ARE POSSIBLE FOR A SHORT TIME LATER THIS AFTERNOON AND EARLY EVENING IN ADVANCE OF THE COLD FRONT. ANY DEGRADED CONDITIONS THIS AFTERNOON AND EVENING WILL RAPIDLY IMPROVE AS HIGH PRESSURE BUILDS IN. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... THE NEXT CHANCE FOR POSSIBLE RESTRICTIONS IS EXPECTED WITH A THURSDAY UPPER DISTURBANCE. && .EQUIPMENT... KPBZ RADAR REMAINS DOWN. TROUBLESHOOTING IS ONGOING AND RESTORATION TIME IS UNKNOWN. GREGS KNOB NOAA WEATHER RADIO IS OFF THE AIR WITHA FAILED TRANSMITTER. RESTORATION IS EXPECTED WITHIN 24 HOURS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 3, 4:09 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 409 AM EDT MON AUG 3 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-040815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 409 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 53 min |
| Aug 3, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 48 min |
| Aug 3, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 51 min |
| Aug 3, 5:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 47 min |
| Aug 3, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 52 min |
| Aug 3, 6:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 46 min |
| Aug 3, 6:52 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington | 38 min |
| Aug 3, 7:07 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 38 min |
| Aug 3, 7:11 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Jefferson | 34 min |
| Aug 3, 7:25 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 4 hr |
| Aug 3, 7:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 48 min |
| Aug 3, 7:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.